Status
Not open for further replies.

pldo

Distinguished member
Joined
May 30, 2007
Messages
146
Reason
PALS
Country
uni
State
unknown
City
unknown
I went to an ALS specialist in August and he said no ALS- EMG completely normal. Textbook normal . . . Before that I went to 2 other neuros who said BFS- Urologist (have had urinary pain for several months off and on) said intercytial cystitis. GP said high blood pressure( numbness in hands and feet and racing heart beat) and stress, also diagnosed. with acid reflux. The medicine has helped the swallowing problems I had, but still not where it was. Still cant eat popcorn and nuts like I once did. I feel that I have atrophy around my ankles as they look like they have little pits around them. Of course I have the muscle twitching. It is worse when resting and after I have used the muscle- for example if I balance my laptop on my knees they will start twitching. Neuros keep saying all is normal and anxiety. I do not know where to turn because when I talk to doctors say these are not typical signs. Any suggestions on which way to go?

Sorry if I keep posting but I am getting frustrated that there is nothing that can help. Jamiet- are the lyme treatments helping? Leslie- are the steroids helping with the polymytosis diagnosed?
 

ltr

Senior member
Joined
Feb 11, 2007
Messages
690
Country
US
State
NY
City
Elmira
Oh, how I know your frustration! My opinion is that the docs don't know so they say it's normal twitching. I think normal twitching is the twitching my kids get after a game, or the typical eye twitch that everybody gets. You talk about little pits around your ankles and I was wondering if you have swelling in your calves or if you have large legs? I have seen many patients when I worked in the hospital, who had high blood pressure and pitting in their ankles. Just a thought. Have you seen a rheumo and had CPK's?

As far as the Prednisone, well I didn't think I was getting much benefit until we tried to wean it. Then I really noticed the weakness, especially quads and jaw....really bad. The twitching is much less on lower dose Prednisone, but everything else came right back. For some reason it makes my twitching much worse. I had foot cramps so bad that I can't drive much anymore. I go to Johns Hopkins on 1/4 and really hope they can help. Thanks for asking. Have you ever tried Prednisone? It takes high dose to see if there is any improvement, like 60 mg a day. You have to pick your poison when it comes to taking it!
 
Status
Not open for further replies.
Top